Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 54, NWS Shreveport, LA

April 8, 2002Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 8, 2002, 1:42 AM CDT for Sabine Parish, Louisiana. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 8, 2002, 1:42 AM CDT (06:42 UTC)
Expired
Apr 8, 2002, 2:30 AM CDT
In force
48 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Sabine Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 8, 1:55 AM CDTThunderstorm Wind 60 EMany, LASeveral large trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 080642
SVRSHV
LAC085-080730-
/NEW.KSHV.SV.W.0103.080641-080730/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
141 AM CDT MON APR 8 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SABINE PARISH IN NORTHWEST LOUISIANA

* UNTIL 230 AM CDT

* AT 141 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF ZWOLLE...OR
  ABOUT 8 MILES WEST OF MANY...MOVING EAST AT 40 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. 

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SABINE PARISH IN NORTHWEST LOUISIANA
UNTIL 230 AM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 1:40 AM CDT, 2 minutes earlier.

Area forecast discussion, Apr 8, 1:40 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
140 AM CDT MON APR 8 2002

UPDATED FORECAST FOR A SEVERE THUNDERSTORM WATCH ISSUANCE FOR
ACROSS AND NEAR NORTHCENTRAL LOUISIANA...AND FOR A PART OF THE EAST
TEXAS LAKES AREA. SOLID LINE OF THUNDERSTORMS HAS PRODUCED NUMEROUS
REPORTS OF DAMAGING WINDS DURING PAST FEW HOURS. INCREASED RAIN
CHANCES TO NEAR 100 PERCENT MOST OF AREA WITH SOLID RAIN SHIELD AND
EMBEDDED THUNDER BEHIND LINE. ALSO APPEARED TEMPERATURES WOULD
REMAIN STEADY OVERNIGHT WITHIN RAIN SHIELD.

VII

.SHV...FLOOD WATCH TONIGHT FOR NE TX...SE OK...SW AR...ZONES
INCLUDING...ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165>167.

In the hours before

Local storm report, Apr 8, 12:55 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1255 AM CDT MON APR 8 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    2 SE CLARKSVILLE          TX   WIND DAMAGE
04/07/02   RED RIVER                      ROOF OFF A HOUSE NEAR HWY
                                          82 AND 412 REPORT FROM LAW
                                          ENFORCEMENT

1135 PM    COUNTYWIDE                TX   FLOODING
04/07/02   GREGG                          SEVERAL ROADS ARE UNDERWATER
                                          REPORT FROM LAW ENFORCEMENT

1136 PM    VIVIAN                    LA   WIND DAMAGE
04/07/02   CADDO                          TREES DOWN IN VIVIAN
                                          REPORT FROM LAW ENFORCEMENT

1145 PM    HOSSTON                   LA   WIND DAMAGE
04/07/02   CADDO                          TREES DOWN IN HOSSTON REPORT FROM
                                          LAW ENFORCEMENT

1150 PM    10 SE TYLER               TX   FLOODING
04/07/02   SMITH                          CR 229 SE OF TYLER IS
                                          CLOSED DUE TO HIGH WATER
                                          REPORT FROM LAW ENFORCEMENT

1154 PM    PLAIN DEALING             LA   WIND DAMAGE
04/07/02   BOSSIER                        SEVERAL TREES AND POWER LINES DOWN
                                          ROOFS OFF OF BUILDINGS DAMAGE TO
                                          GAS METERS REPORT FROM LAW
                                          ENFORCEMENT

1155 PM    10 SW MARSHALL            TX   FLOODING
04/07/02   HARRISON                       HWY 43 IS FLOODED REPORT
                                          FROM LAW ENFORCEMENT

1155 PM    SHREVEPORT                LA   .75 INCH HAIL
04/07/02   CADDO                          DIME SIZED HAIL FELL NEAR
                                          THE INTERSECTION OF W 70TH
                                          STREET AND MERIWETHER ROAD
                                          REPORT FROM OFF DUTY NWS
                                          EMPLOYEE

1205 AM    5 S TAYLOR                AR   WIND DAMAGE
04/08/02   COLUMBIA                       TREE DOWN ON A HOUSE
                                          TRAILER 3 MILES NORTH OF
                                          THE AR/LA STATE LINE ON
                                          HIGHWAY 371 REPORT FROM
                                          LAW ENFORCEMENT

1212 AM    ELM GROVE                 LA   WIND DAMAGE
04/08/02   BOSSIER                        SEVERAL TREES AND POWER LINES
                                          DOWN REPORT FROM LAW ENFORCEMENT

15
Local storm report, Apr 8, 1:30 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
130 AM CDT MON APR 8 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1206 AM    8 E BRADLEY               AR   WIND DAMAGE
04/08/02   LAFAYETTE                      TREES DOWN NEAR WALKER
                                          CREEK NEAR FM 5302. REPORT
                                          FROM LAW ENFORCEMENT

1230 AM    SAREPTA                   LA   WIND DAMAGE
04/08/02   WEBSTER                        TREES AND POWER LINES DOWN
                                          IN SAREPTA. REPORT FROM LAW
                                          ENFORCEMENT

1230 AM    1 W DIXIE INN             LA   WIND DAMAGE
04/08/02   WEBSTER                        TREES AND POWER LINES DOWN.
                                          REPORT FROM LAW ENFORCEMENT

1230 AM    SPRINGHILL                LA   WIND DAMAGE
04/08/02   WEBSTER                        TREES DOWN OVER HIGHWAY
                                          157 AND SURROUNDING STREETS
                                          NEAR SPRINGHILL. TREE DOWN
                                          ON A HOUSE. REPORT FROM
                                          STORM SPOTTER

1235 AM    MAGNOLIA                  AR   WIND DAMAGE
04/08/02   COLUMBIA                       TREES DOWN IN MAGNOLIA.
                                          REPORT FROM LAW ENFORCEMENT

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 11:35 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo55 min
Apr 7, 11:43 PM CDTTornado WarningSHVBossier, Caddo32 min
Apr 8, 12:22 AM CDTTornado WarningSHVWebster23 min
Apr 8, 12:38 AM CDTSevere Thunderstorm WarningSHVClaiborne52 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.